My daughter received a cortisone shot on Monday for an outbreak of poison ivy. Tonight, Thursday, I noticed she has developed what appears to be a rash of some sort from the injection point on her thigh. It is a thin line almost line someone took a pen and drew a read line down her thigh. It starts just below the bruise from the injection and is about 6-8 inches long. Is this a normal reaction?
How a re you? How is your daughter? Cortisone is a natural body product, hence , there are no allergic reactions.Cortisone shots helps to alleviate allergy symptoms and reduce inflammation of the skin during exposure to poison ivy or poison oak and even in arthritis and other orthopedic problems. The most common side-effect is a '”steroid flare”. This is a condition where the injected cortisone crystalizes and can cause a brief period of pain worse than before the shot. This usually lasts a day or so and is best treated by icing the injected area. Another common side-effect is discoloration of the skin where the injection is given. Atrophy of the skin, thinning of the skin and infection may also occur at the site of injection.
However, if the rash persists, it would be good to see your doctor for proper evaluation.Take care and keep us posted.
What if your daugter's hip starts sinking in like it is atrophy! What the hell then? Why would it create a hole in the buttocks at the site of the shot of cortizone? This is concerning me and I noticed she looks very exhausted and since the shot she has had two periods a month?? I don't think this is normal and I would like some dialogue! Concerned Mother
I hate to see all the doctors saying you cannot have a reaction to a cortisone shot. I am having one now and about to go crazy/ my bp is 164/110, my face looks like I am sunburned. You need to listed to us one here. THere is a problem. I am worried to death that this is not going to go away.
I have had numerous cortisone injections in my life and when I had an injection in my foot a couple of years ago I got a rash on my face the next day. But I am still able to take an oral Med Dose pack without a reaction. So I wasn't too concerned when they did a nerve block on my lumbar spine (L5) two days ago. I now have the same sunburned look to my face. It is slightly raised and burns. My podiatrist had told me a couple of years ago that it might have been due to whatever the cortisone is mixed with. Now I am beginning to wonder if I will ever be able to have this done again. Looks like surgery might be my only option.
No allergic reaction to cortisone? My daughter-in-law had a cortisone shot in her butt to help with hives, and when she left the office and was driving home, she started to feel funny. She passed out at a red light, her foot hit the gas, she flew into the intersection and hit the curb. The air bag deployed, she got a black eye, one ankle was broken and one was badly bruised. Totaled her car. She could have hurt/killed someone else or herself. No allergic reaction my fanny!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.